MAUDE Adverse Event Report: ACERA SURGICAL, INC CERAFIX DURA SUBSTITUTE

ACERA SURGICAL, INC CERAFIX DURA SUBSTITUTE
Model Number C1-3X3
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 03/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinician stated that cerafix was successfully implanted into a dural defect in the posterior fossa during a procedure involving the repair of a chiari malformation.During the implantation of the product the graft was sutured in place and then a layer of duraseal sealant was applied to the graft.The clinician stated that the patient was seen 4 weeks post operatively and had developed a csf leak.Upon re-operation, the clinician felt the cerafix graft had resorbed more quickly than anticipated.Based on the information provided by the clinician, it was determined that the steps taken during the procedure led to the malfunction of the device.The device is contraindicated for 1) use with a dural sealant because it may prevent neoduralization and dural repair, and 2) resorbtion of the cerafix material under high pressure in the posterior fossa area results in poor neoduralization and dural repair.This report was supposed to be submitted by 04-28-2019, but the quality department ran into multiple issues trying to set-up the webtrader account and installing the esubmitter tool (see attached email chain).A new computer had to be purchased in order to submit the report.Update (2/12/2020): this report was originally submitted on 11/7/2019, but the quality rep didn't realize the submission failed until execution of our post market surveillance (pms) process.During our search of the maude database, it was noticed that the reports submitted on 11/7/2019 were not showing up.Upon downloading the details of the failed submission, there was an error in the device code.This has since been updated.(b)(4).
 
Event or Problem Description
The clinician stated that the patient was seen 4 weeks post op and had developed a csf leak.Upon re-operation, the clinician felt that the product may have resorbed too quickly.

Brand Name
CERAFIX DURA SUBSTITUTE
Common Device Name
CERAFIX
Manufacturer (Section D)
ACERA SURGICAL, INC
7842 hickory flat hwy
ste. b
woodstock, ga
MDR Report Key9702081
Report Number3012429393-2019-00001
Device Sequence Number2824826
Product Code GXQ
UDI-Device Identifier00854258006037
UDI-Public854258006037
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2021
Device Model NumberC1-3X3
Device Lot Number27749
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;